Alert archive / Georgia / Special Weather Statements in 2011

Special Weather Statement, NWS Atlanta, GA

August 6, 2011Muscogee County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 6, 2011, 12:43 PM EDT for Muscogee County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2011, 12:43 PM EDT (16:43 UTC)
Expired
Aug 6, 2011, 1:15 PM EDT
In force
32 min
Issued by
NWS Atlanta, GA

County Muscogee County, GA

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 4.7 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2011-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1302 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2011-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1302 J/kg
Mixed-layer CIN
-77 J/kg
Mixed-layer LCL
790 m above ground
0-6 km bulk shear
1 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

584 
WWUS82 KFFC 061643
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1243 PM EDT SAT AUG 6 2011

GAZ089-061715-
1243 PM EDT SAT AUG 6 2011

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN MUSCOGEE
COUNTY UNTIL 115 PM EDT...

AT 1239 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EDGEWOOD...MOVING EAST AT 20 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS MUSCOGEE COUNTY...INCLUDING AREAS AROUND
LAUREL HILLS...COLUMBUS METROPOLITAN AIRPORT...GREEN ISLAND HILLS...
HIGHLAND PARK...AVONDALE...SAINT MARYS HILLS...BENNING PARK...BENNING
HILLS...CARTER ACRES...BATTLE PARK...CUSTER ROAD TERRACE...SAND
HILL...COLUMBUS...ROSE HILL AND EDGEWOOD. RESIDENTS IN THIS AREA
SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT
BE USED UNLESS IN AN EMERGENCY.

&&

LAT...LON 3259 8491 3258 8472 3252 8470 3250 8473
      3242 8477 3241 8488 3237 8495 3238 8499
      3243 8497 3246 8501 3249 8500 3254 8503
TIME...MOT...LOC 1643Z 263DEG 18KT 3247 8490

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 6, 7:35 AM EDT, 5 hours 8 minutes earlier.

Area forecast discussion, Aug 6, 7:35 AM EDT, 5 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
735 AM EDT SAT AUG 6 2011

.SHORT TERM /TODAY THROUGH MONDAY/...
/ISSUED 435 AM EDT SAT AUG 6 2011/
MODELS MAINTAIN REMNANTS OF WEAK BOUNDARY ACROSS NORTH GEORGIA
TODAY...BEFORE WASHING IT OUT/DISSIPATING IT TONIGHT. MEANWHILE
..MODELS CONTINUE TO SHOW A WEAK IMPULSE SKIRTING ACROSS THE
TENNESSEE VALLEY TODAY WHICH SHOULD AID IN THE DEVELOPMENT OF
SHOWERS AND THUNDERSTORMS THIS AFTERNOON/THIS EVENING...ESPECIALLY
ACROSS THE NORTH. WILL CONTINUE TO SHOW BEST CHANCE ACROSS THE
NORTHERN HALF OF THE COUNTY WARNING AREA TODAY/TONIGHT...WITH POPS
RANGING FROM LIKELY EXTREME NORTHERN COUNTIES TO CHANCE ELSEWHERE
THIS AFTERNOON. POPS BACK INTO THE SLIGHT CHANCE TO CHANCE RANGE
TONIGHT WITH THE LOSS OF DAYTIME HEATING. POPS MORE UNIFORM
SUNDAY/MONDAY WITH HEATING AND A WEAK LEE SIDE TROF BEING THE MAIN
FOCUS. TEMPERATURES WILL BE A CHALLENGE DURING THE
PERIOD...ESPECIALLY AFTERNOON HIGHS. NAM/MET MOS COOLER TODAY AND
SUNDAY DUE TO GENERATING MORE CLOUDS AND PRECIP OVER THE AREA.
COMPROMISE SEEMS THE BEST SOLUTION AT THIS POINT.

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
/ISSUED 435 AM EDT SAT AUG 6 2011/
LATEST RUN OF EXTENDED MODELS NOW TRYING TO BRING FRONTAL BOUNDARY
INTO NORTH GEORGIA LATE TUESDAY/WEDNESDAY TIME FRAME WITH BOUNDARY
STALLING SOMEWHERE ACROSS CENTRAL GEORGIA THROUGH THE REST OF THE
PERIOD. NONETHELESS...UNSETTLED WEATHER LOOKS TO CONTINUE FOR MUCH
OF THE PERIOD AND WILL CONTINUE CHANCE POPS FOR MUCH OF THE AREA.

41

&&

.CLIMATE...

RECORDS FOR 08-06

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN     102 1930     75 1917     76 1981     58 1948
                                                    1915
                                                    1912
   KATL     100 1980     66 1894     77 1980     58 1948
   KCSG     100 1980     81 2001     78 1987     60 1948
                            1975
                            1961
   KMCN     101 1980     78 1932     77 1954     59 1948
                1953

RECORDS FOR 08-07

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN     101 2007     75 1904     76 1918     58 2004
                1930                                1948
                1925                                1915
   KATL     101 1980     72 1904     78 1980     60 1948
                1935
   KCSG     100 1980     79 1974     77 2007     58 1950
                                        2002
   KMCN     100 2007     81 1904     76 1987     60 1950
                1980                    1943

&&

.AVIATION...
12Z UPDATE...
MVFR CIGS HAVE SETTLED OVER THE ATL AND AHN AREAS. OVERNIGHT WINDS
HAVE REMAINED 5-8KTS...PREVENTING DROP TO IFR/MVFR VSBYS ACROSS
MUCH OF THE AREA. EXPECT IMPROVEMENT BY 15Z...THEN CB DEVELOPING AROUND
18Z. WINDS EXPECTED TO SWITCH TO THE NW BY 18Z...THEN BECOME MORE
W OVERNIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS EXPECTED THIS
AFTERNOON AND EVENING...WITH HIGHEST CHANCES ACROSS NORTHEAST
GEORGIA. HAVE CONTINUED TO INDICATE CB AND WILL NEED TO UPDATE AS
NECESSARY. PRECIP ACTIVITY TODAY COULD MEAN IFR CIGS SUN AM...SO
HAVE INDICATED SCT007 BKN050 FOR NOW.

//ATL CONFIDENCE...12Z UPDATE...
MEDIUM CONFIDENCE ON WIND SPEEDS AND DIRECTION.
MEDIUM CONFIDENCE ON CIGS AND VSBYS.
MEDIUM CONFIDENCE THAT AFTERNOON TSTMS WILL IMPACT THE AIRPORT.

31

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          93  74  96  74 /  50  30  40  20
ATLANTA         92  76  93  76 /  50  30  40  20
BLAIRSVILLE     85  70  88  71 /  60  30  40  30
CARTERSVILLE    93  72  94  73 /  50  30  40  20
COLUMBUS        95  75  95  76 /  50  30  40  20
GAINESVILLE     91  75  93  75 /  50  30  40  20
MACON           95  75  96  74 /  40  30  40  20
ROME            95  74  94  74 /  50  30  40  30
PEACHTREE CITY  93  73  94  73 /  50  30  40  20
VIDALIA         98  77  98  77 /  30  30  40  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 8 PM EDT SUNDAY FOR THE FOLLOWING ZONES:
BIBB...BLECKLEY...CHATTAHOOCHEE...CRAWFORD...CRISP...DODGE...
DOOLY...EMANUEL...GLASCOCK...HOUSTON...JEFFERSON...JOHNSON...
LAURENS...MACON...MARION...MONTGOMERY...MUSCOGEE...PEACH...
PULASKI...SCHLEY...STEWART...SUMTER...TAYLOR...TELFAIR...
TOOMBS...TREUTLEN...TWIGGS...WASHINGTON...WEBSTER...WHEELER...
WILCOX...WILKINSON.

&&

31/49
Hazardous weather outlook, Aug 6, 6:05 AM EDT, 6 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
605 AM EDT SAT AUG 6 2011

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-071015-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
605 AM EDT SAT AUG 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
HEAT ADVISORY IS IN EFFECT FOR PORTIONS OF CENTRAL AND EASTERN
GEORGIA. SCATTERED TO NUMEROUS THUNDERSTORMS ARE POSSIBLE TODAY
ACROSS NORTH AND CENTRAL GEORGIA.

.SYNOPSIS...
THE REMNANTS OF A WEAK BOUNDARY REMAIN SITUATED ACROSS NORTH
GEORGIA. THE COMBINATION OF THIS BOUNDARY AND A WEAK UPPER LEVEL
DISTURBANCE MOVING ACROSS THE TENNESSEE VALLEY TODAY...WILL
PROVIDE A FOCUS FOR SCATTERED TO NUMEROUS THUNDERSTORM DEVELOPMENT.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD WILL BE HEAT INDEX VALUES OF 105 TO 110 THIS
AFTERNOON AND EVENING ACROSS PORTIONS OF CENTRAL AND EASTERN
GEORGIA. FOR MORE INFORMATION...PLEASE REFER TO THE LATEST HEAT
ADVISORY. THE PRIMARY HAZARDS IN THUNDERSTORMS WILL BE GUSTY
WINDS...CLOUD TO GROUND LIGHTNING...AND HEAVY RAINFALL.

.DISCUSSION...
HIGH PRESSURE RIDGE ALOFT REMAINS ENTRENCHED ACROSS THE
SOUTH...RESULTING IN HOT TEMPERATURES ACROSS THE AREA. AREAS
GENERALLY SOUTH OF A LINE FROM COLUMBUS...TO MACON...TO WARRENTON
CAN EXPECT TO SEE ANOTHER DAY WITH AFTERNOON AND EVENING HEAT
INDEX VALUES BETWEEN 105 AND 110. ALTHOUGH THE HIGH PRESSURE RIDGE
HAS MAINTAINED ITS HOLD OVER THE SOUTHEAST...A WEAK FRONTAL
BOUNDARY ACROSS NORTH GEORGIA AND AN UPPER LEVEL DISTURBANCE
PUSHING THROUGH THE TENNESSEE VALLEY WILL PROVIDE A FOCUS FOR
THUNDERSTORM DEVELOPMENT TODAY...WITH MODELED CAPE BETWEEN 1000
AND 2000 J/KG...AND LIFTED INDEX VALUES BETWEEN -2 AND -4. HIGHEST
THUNDERSTORM POTENTIAL IS GENERALLY ACROSS EXTREME NORTHEAST
GEORGIA...ALONG AND NORTH OF A LINE FROM ETON TO HELEN. DEVELOPING
STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. WITH
PRECIPITABLE WATER VALUES AROUND 2 INCHES...HEAVY RAIN CAN BE
EXPECTED AND COULD RESULT IN PONDING ON ROADWAYS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THERE IS A CHANCE OF THUNDERSTORMS EACH DAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, Aug 6, 12:43 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1243 PM EDT SAT AUG 6 2011

GAZ089-061715-
1243 PM EDT SAT AUG 6 2011

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN MUSCOGEE
COUNTY UNTIL 115 PM EDT...

AT 1239 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EDGEWOOD...MOVING EAST AT 20 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS MUSCOGEE COUNTY...INCLUDING AREAS AROUND
LAUREL HILLS...COLUMBUS METROPOLITAN AIRPORT...GREEN ISLAND HILLS...
HIGHLAND PARK...AVONDALE...SAINT MARYS HILLS...BENNING PARK...BENNING
HILLS...CARTER ACRES...BATTLE PARK...CUSTER ROAD TERRACE...SAND
HILL...COLUMBUS...ROSE HILL AND EDGEWOOD. RESIDENTS IN THIS AREA
SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT
BE USED UNLESS IN AN EMERGENCY.

&&

LAT...LON 3259 8491 3258 8472 3252 8470 3250 8473
      3242 8477 3241 8488 3237 8495 3238 8499
      3243 8497 3246 8501 3249 8500 3254 8503
TIME...MOT...LOC 1643Z 263DEG 18KT 3247 8490

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 8:03 PM EDTSpecial Weather StatementFFCRockdale, Walton27 min
Aug 5, 8:29 PM EDTSpecial Weather StatementFFCDeKalb31 min
Aug 6, 1:15 PM EDTSpecial Weather StatementFFCUpson30 min
Aug 6, 1:32 PM EDTSpecial Weather StatementFFCTalbot28 min
Aug 6, 2:01 PM EDTSpecial Weather StatementFFCTaylor29 min
Aug 6, 2:23 PM EDTSpecial Weather StatementFFCTroup37 min
Aug 6, 2:39 PM EDTSpecial Weather StatementFFCCoweta36 min
Aug 6, 2:54 PM EDTSpecial Weather StatementFFCHancock51 min
Aug 6, 3:11 PM EDTSpecial Weather StatementFFCCoweta34 min
Aug 6, 3:42 PM EDTSpecial Weather StatementFFCFayette33 min
Aug 6, 3:43 PM EDTSpecial Weather StatementFFCFayette32 min
Aug 6, 4:01 PM EDTSpecial Weather StatementFFCSpalding29 min
Aug 6, 4:49 PM EDTSpecial Weather StatementFFCClayton, Henry, Spalding26 min
Aug 6, 5:05 PM EDTSpecial Weather StatementFFCDouglas25 min
Aug 6, 5:08 PM EDTSpecial Weather StatementFFCButts, Jasper37 min
Aug 6, 5:18 PM EDTSpecial Weather StatementFFCDeKalb27 min
Aug 6, 5:28 PM EDTSpecial Weather StatementFFCLaurens32 min
Aug 6, 5:44 PM EDTSpecial Weather StatementFFCDeKalb, Fulton31 min
Aug 6, 6:10 PM EDTSpecial Weather StatementFFCJohnson35 min
Aug 6, 6:52 PM EDTSpecial Weather StatementFFCGlascock, Warren, Washington23 min
Aug 6, 7:02 PM EDTSevere Thunderstorm WarningFFCHancock, Washington43 min
Aug 6, 7:11 PM EDTSpecial Weather StatementFFCMontgomery, Toombs34 min
Aug 6, 7:25 PM EDTSpecial Weather StatementFFCGlascock, Jefferson, Warren35 min
Aug 6, 7:39 PM EDTSevere Thunderstorm WarningFFCGlascock, Jefferson, Warren36 min

Nearby

Special Weather Statements in Georgia, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.